MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF SPHER HEAD SCREW 30MM; PRSTHSIS,HIP,SMI-CNSTRAIND,UNCMNTD,METAL/POLYMR,NON-POROUS,CALICUM-PHSPHTE

SMITH & NEPHEW, INC. REF SPHER HEAD SCREW 30MM; PRSTHSIS,HIP,SMI-CNSTRAIND,UNCMNTD,METAL/POLYMR,NON-POROUS,CALICUM-PHSPHTE
Catalog Number 71332530
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/01/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed, the head popped out of the liner.The reflection cup, the constrained liner, the femoral head and the reflection 30mm screws were explanted.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned for evaluation.Our investigation including a review of complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A clinical analysis noted that no relevant clinical supporting documents were provided to conduct a thorough analysis of the reported issue.Therefore, no clinical/medical assessment can be rendered at this time.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Should additional information be received, the complaint will be reopened.

Brand Name
REF SPHER HEAD SCREW 30MM
Common Device Name
PRSTHSIS,HIP,SMI-CNSTRAIND,UNCMNTD,METAL/POLYMR,NON-POROUS,CALICUM-PHSPHTE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7917258
Report Number1020279-2018-02056
Device Sequence Number1797804
Product Code MEH
UDI-Device Identifier03596010460479
UDI-Public03596010460479
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K990666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71332530
Device Lot Number17HB00425
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/29/2018
Supplement Date Received by Manufacturer08/29/2018
08/29/2018
Initial Report FDA Received Date09/28/2018
Supplement Report FDA Received Date12/06/2018
04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;